Alert archive / Arizona / Areal Flood Warnings in 2021
Areal Flood Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood warning at Jul 23, 2021, 7:58 PM MST for Pinal County, Arizona. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 7:58 PM MST (02:58 UTC)
- Expired
- Jul 24, 2021, 11:53 AM MST
- In force
- 16 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 66 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 3.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492
WGUS45 KTWC 240258
FLWTWC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tucson AZ
758 PM MST Fri Jul 23 2021
AZC021-241900-
/O.NEW.KTWC.FA.W.0008.210724T0258Z-210724T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
758 PM MST Fri Jul 23 2021
The National Weather Service in Tucson has issued a
* Flood Warning for...
Southwestern Pinal County in southeastern Arizona...
* Until noon MST Saturday.
* At 758 PM MST, The river gauge report along the Santa Cruz at
Trico peaked at 15.1 ft at 2:45 pm this afternoon. This flood
surge continues to move down the river toward Sunland Road. Beyond
Sunland Road the water fans out into several channels and slows
down and is not expected to reach Chui-chu until early Saturday
morning. Flooding is already occurring in the warned area.
* This will impact the Sunland Road bridge over the Green Wash
tonight and may overtop the bridge.
* Some locations that will experience flooding include...
Picacho, Chui-Chu, Picacho Peak State Park, Shopishk and East
Chui-Chu.
The flow down the Santa Cruz will be split between the Santa Cruz
and the Green Wash toward Chui-chu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3275 11163 3274 11162 3271 11152 3263 11141
3260 11140 3254 11147 3253 11155 3258 11168
3263 11173 3265 11175 3272 11183 3276 11188
3279 11188 3279 11177 3276 11178 3276 11174
3272 11174 3274 11167
$$
CC1 follow-up statement
961
WGUS85 KTWC 241853
FLSTWC
Flood Statement
National Weather Service Tucson AZ
1153 AM MST Sat Jul 24 2021
AZC021-241903-
/O.CAN.KTWC.FA.W.0008.000000T0000Z-210724T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
1153 AM MST Sat Jul 24 2021
...FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN PINAL COUNTY...
Flood waters from the Santa Cruz and Green Wash have receded.
Additional light to moderate rainfall will continue with heavy flow
in streams and washes as well as ponding in poor drainage areas.
Please continue to heed remaining road closures.
LAT...LON 3275 11163 3274 11162 3271 11152 3263 11141
3260 11140 3254 11147 3253 11155 3258 11168
3263 11173 3265 11175 3272 11183 3276 11188
3279 11188 3279 11177 3276 11178 3276 11174
3272 11174 3274 11167
$$
WJMWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Jul 23, 2:58 PM MST, 5 hours earlier.
Area forecast discussion, Jul 23, 2:58 PM MST, 5 hours before
Area Forecast Discussion National Weather Service Tucson AZ 258 PM MST Fri Jul 23 2021 .SYNOPSIS... After an active night and early morning, very little shower activity has occurred today. This will likely be short lived, as more precipitation is expected to start back up this evening and last into the overnight hours. && .DISCUSSION... A slight lull in activity has allowed some of the flow in area streams and washes to recede a little. However, CAMs and Ensemble models are highlighting another round of heavy rainfall across SE AZ beginning this evening and lasting into overnight. Some of the activity may be convective in nature, but the biggest threats remain flash flooding due to heavy rainfall. We launched an 18 UTC sounding in hopes to get a better look at the atmosphere. While there is plenty of moisture available, an inversion above has kept the shower and thunderstorm activity to a minimum today. The upper level low currently sitting over central New Mexico will play a role in overcoming this inversion by this evening. Based on updated CBRFC forecasts this morning, we issued a Flood Warning for portions of the Santa Cruz near Trico and downstream to Eloy through 9pm this evening. In collaboration with WPC and adjacent SW WFOs, we decided to extend the Flash Flood Watch through Sunday night, to catch any additional lingering flood issues that may arise. After Sunday, things should start to dry out a bit, but lingering threat of daily showers and thunderstorms will remain. && .AVIATION...Valid through 25/00Z.SCT-BKN clouds at 8k-12k ft MSL much of the period. Scattered to numerous SHRA/TSRA developing this afternoon and remain into the nighttime period. Precipitation is expected to continue into tomorrow. Expect brief MVFR CIGS/VSBYS and mountain obscurations around TSRA along with gusty outflow winds, potentially in excess of 45 kts with the strongest storms. Otherwise, SFC wind generally less than 12 kts following diurnal trends. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Periods of heavy rainfall are expected into the weekend, with scattered to numerous showers and thunderstorms. Flooding issues are expected to continue, due to part to saturated soils. While in this pattern, showers and storms will be possible throughout both the daytime and nighttime. Gusty winds in excess of 40 mph and numerous lightning strikes may accompany stronger storms. Daytime temperatures will remain below normal. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. A bit of a reprieve from showers and storms is possible the middle of next week. && .HYDROLOGY...Given the chance for heavy rainfall and already saturated soils the potential for flows in rivers and washes is high. The latest river forecasts from the Colorado Basin River Forecast Center show Sabino Creek, Pantano Wash near Vail, and Santa Cruz River at Trico Road rising near or to flood stage later today. A couple of potential trouble areas to make note of...Finger Rock and Sabino Canyon. Significant sediment and silt have moved around the Finger Rock area with last nights activity, causing some localized damage. Any additional high rainfall rates in this area could cause more trouble. Sabino Canyon also is an area to keep an eye on, where high rainfall rates could cause issues quickly. Most river forecasts across southeast Arizona show elevated stream flow over the weekend. With high enough rainfall amounts other locations could reach flood stage and possibly out of bank flow. Stream flow may also take longer to recede if basin receives multiple days of rainfall. Potentially leading to elevated stream flow into early next week. River observations and forecasts can be found at the following sites: https://water.weather.gov/ahps2/index.php?wfo=twc http://www.cbrfc.noaa.gov && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening for AZZ501>515. && Public...Singer Aviation...Singer/Tripoli Fire Weather....Singer/Guillet/Carpenter Hydrology....Boyle/Singer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:03 PM MST | Areal Flood Warning | TWC | Pima | 9 hr |
Nearby
Areal Flood Warnings in Arizona, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.